MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH TI PRCTRD ROD M 5.5MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH TI PRCTRD ROD M 5.5MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 179762381
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient had a spine construct implanted (b)(6) 2023 from t10 to pelvis.The patient was implanted with 2 expedium rods, an unknown number viper and expedium screws, and two pelvic screws.Patient was experiencing pain and had a follow up (b)(6) 2023.During the follow up images identified 2 broken rods and an unknown number of migrated screws.The patient will be having a revision surgery on (b)(6) 2024.This report is for one (1) unk - rods: expedium this is report 4 of 6 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d1, d2a, d2b, d3, d4, g4 - 510k: this report is for unk - rods: expedium: rfna/unknown lot.Part and lot numbers are unknown; udi number is unknown.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d1, d4, g4.H3, h4, h6: a review of the receiving inspection (ri) for ti prctrd rod m 5.5mm was conducted identifying that lot number was gm60382 released in two batches on july 15, 2022 and july 20, 2022 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.D9, h3, h6: a product investigation was completed: visual analysis of the returned sample revealed that the device was broken on multiples fragments.Device was not returned complete for evaluation.The edges of the fracture section do not indicate any signs of material issue, only smoothed out areas, most likely due to constant friction between the pieces before removal process.While no root cause can be established with the available information, factors such as the age of the patient, underlying disease, bone density, or a possible early weight-bearing, could have led to failure of the implant.A dimensional inspection was performed and met specifications.The current and manufactured to drawings were reviewed.The overall complaint was confirmed as the observed condition would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI PRCTRD ROD M 5.5MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
che
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key18703321
Report Number1526439-2024-00893
Device Sequence Number12600670
Product Code NKB
UDI-Device Identifier10705034562599
UDI-Public10705034562599
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number179762381
Device Lot NumberGM60382
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - MONO/POLYAXIAL SCREWS: VIPER; UNK - SCREWS: EXPEDIUM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale